Alert archive / New York / Flash Flood Warnings in 2024

Flash Flood Warning 3, NWS Buffalo, NY

June 19, 2024Livingston County, New York

NWS Buffalo, NY issued this flash flood warning at Jun 19, 2024, 10:49 PM EDT for Livingston County, New York. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2024, 10:49 PM EDT (02:49 UTC)
Expired
Jun 20, 2024, 2:51 AM EDT
In force
4 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Livingston County, NY

The radar

The Buffalo radar (KBUF), 84 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 12:15 AM EDTFLASH FLOOD4 Sw Groveland, NYRoad impassable due to water.
Jun 20, 1:25 AM EDTFLASH FLOOD4 Nw Dansville, NYFlooding on NY 36, both directions between Buck Road and Town of Groveland and Town of West Sparta Line. Road closed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 86 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2024-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2024-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

448 
WGUS51 KBUF 200249
FFWBUF
NYC051-200700-
/O.NEW.KBUF.FF.W.0003.240620T0249Z-240620T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
1049 PM EDT Wed Jun 19 2024

The National Weather Service in Buffalo has issued a

* Flash Flood Warning for...
  Southwestern Livingston County in western New York...

* Until 300 AM EDT.

* At 1049 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar has estimated that over 2 
  inches of rain has fallen in this area already with an additional 
  one to two inches of rain likely. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Dansville, Groveland, Nunda and Sonyea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4257 7795 4269 7782 4268 7763 4253 7773

FLASH FLOOD...RADAR INDICATED

$$

RSH
3 follow-up statements
723 
WGUS71 KBUF 200411
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
1211 AM EDT Thu Jun 20 2024

NYC051-200700-
/O.CON.KBUF.FF.W.0003.000000T0000Z-240620T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-
1211 AM EDT Thu Jun 20 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT EARLY THIS 
MORNING FOR SOUTHWESTERN LIVINGSTON COUNTY...

At 1211 AM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 4 inches of rain 
have fallen. Additional rainfall amounts of 0.25 to 0.5 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Dansville, Groveland, Nunda and Sonyea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4257 7795 4269 7782 4268 7763 4253 7773

FLASH FLOOD...RADAR INDICATED

$$

RSH
992 
WGUS71 KBUF 200518
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
118 AM EDT Thu Jun 20 2024

NYC051-200700-
/O.CON.KBUF.FF.W.0003.000000T0000Z-240620T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-
118 AM EDT Thu Jun 20 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT EARLY THIS 
MORNING FOR SOUTHWESTERN LIVINGSTON COUNTY...

At 118 AM EDT, Local law enforcement reported flooding in West 
Sparta due to earlier thunderstorms that produced very heavy rain 
across the warned area. Between 2 and 4 inches of rain fell before 
midnight from these storms. Flooding impacts will continue, but no 
additional rainfall is expected. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Dansville, Groveland, Nunda and Sonyea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4257 7795 4269 7782 4268 7763 4253 7773

FLASH FLOOD...OBSERVED

$$

RSH
052 
WGUS71 KBUF 200651
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
251 AM EDT Thu Jun 20 2024

NYC051-200701-
/O.CAN.KBUF.FF.W.0003.000000T0000Z-240620T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-
251 AM EDT Thu Jun 20 2024

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN LIVINGSTON 
COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 4257 7795 4269 7782 4268 7763 4253 7773

$$

AR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:29 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 19, 9:29 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
929 PM EDT Wed Jun 19 2024

.SYNOPSIS...
Hot and humid weather will linger through at least Thursday with
apparent temperatures likely to reach 100F at many locations during
the afternoon hours. There will also be showers and thunderstorms at
times, especially during the afternoon and early evening hours.
While temperatures will remain well above normal, a modest respite
from the heat will come in time for the weekend, as a cold front
will approach the region on Friday,

&&

.NEAR TERM /THROUGH TODAY/...
Hot and humid weather will continue, with a Heat Advisory still
in effect for the entire area through Thursday. An upper level
high across the Mid-Atlantic will move very slowly southward
Thursday and Thursday night.

In regards to possible convection...our airmass is nearly identical
to that from late yesterday (Tues) when strong to severe
thunderstorm activity blossomed over the western Southern Tier...
Genesee valley and Finger Lakes region. It goes without saying that
this sub tropical airmass is quite unstable...but shear is limited
at best. Tds in the low to mid 70s and PWAT values avg 1.8" continue
to favor convection with torrential downpours...but unlike Tuesday
when a light flow and short MBE vectors elevated the risk for slow
moving storms...the flow is just a skosh stronger., This can be
attributed to the mid level ridge becoming oriented southwest to
northeast with its axis sagging to the southeast of our forecast
area.

Now that you know the environment...we need to have a trigger to
touch off the convection. The lake breeze boundary that drifted east
from the lake late this afternoon has since stalled and has
generated nothing but some enhanced Cu. There is some kind of
boundary though that stretches from the heart of the Finger Lakes
southwestward across Allegany county to northwestern Pennsylvania
though. This boundary is slowly pushing west-northwest. Convection
along this boundary has tried to get going the past couple hours...
but the cellular activity has been short lived with nothing to show
for it but localized quarter inch rainfall and some lightning. Some
of the CAMs are still suggesting that storms will become more
widespread along this boundary as we push through the late evening
hours.

Otherwise...storms that do develop should weaken/taper off LATE this
evening. However, there will remain a small risk for showers or
thunderstorms if any upstream convective waves move through since it
will still be instability overnight. Lows will range from the upper
60s to lower 70s, with patchy fog in the Southern Tier river valleys.

Heat index values on Thursday may be slightly lower since 850mb
temps will drop to +18C, but values will still be within
advisory criteria, reaching 100 again at some locations. High
temperatures will be 2-3 degrees lower than today at most
locations.

The southward progression of the upper level ridge should allow
for earlier and more widespread convective initiation on
Thursday. This is reflected in model guidance also, with storms
developing along and inland of lake breeze boundaries early
afternoon. There will again be a risk for slow moving storms and
flash flooding. Winds aloft and shear will be slightly more, so
there will again be a risk for severe weather with damaging
winds and hail possible. SPC has most of the area in a marginal
risk for severe weather, with greater slight risk near Central
NY. Showers and storms will gradually diminish late Thursday
night. A partial clearing may allow for areas of fog to develop
Thursday night, especially in the Southern Tier.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
Friday, the frontal boundary stalls over the forecast area and will
continue to provide the opportunity for showers and thunderstorms
with the best chance for showers toward the NY/PA line. High
temperatures on Friday will be in the low 80s to near 90, on the
northern side of the frontal boundary. If the front stalls farther
north, then temperatures will be a bit warmer.

Warmer and more humid conditions return for the weekend as warm
front moves north of the forecast area.

Friday night, the front stalled over the area will start to slowly
push north as a warm front late in the night and into the early
morning on Saturday. There should be a break in the shower/storm
activity, especially with the lack of diurnal processes.
Showers/storms potential will increase around/after daybreak
Saturday morning as the front starts moving north and a ribbon of
vorticity and area of increased moisture pushes toward and across
the region. As of now, the best chance for showers early Saturday
morning looks like it should be over the North Country. Certainly
can't rule out a shower or storm for the rest of the area as the
warmth and humidity build back into the region.

Showers will expand in coverage across the entire area through the
day on Saturday as daytime heating increases, and as the sfc low
(and its moisture) well to the north approaches the region. With the
frontal boundary generally from west to east just to the north of
Lake Ontario and into the North Country, the best chances for
showers and storms will be located along the front. Afternoon high
temperatures will warm to the low 80s to low 90s across the area,
with the cooler temperatures expected across the North Country with
the warm front over/near the area.

The warm sector of the surface low to the north will be firmly in
place for Saturday night continuing the potential for showers/storms
across the entire area.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
With the warm sector of the surface low to the north still in place
for Sunday, showers/storms will continue across the entire area.
Showers will increase from northwest to southeast across the area
into the afternoon as a cold front approaches from the west.
Warm and humid conditions will continue through Sunday as the warm
sector remains in place ahead of the cold front.

The cold front associated with the surface low passing to the north
will cross the area on Sunday evening and into the night, causing
more organized showers/storms to move through the area. A potent
shortwave trough tracking across the area behind the passing front
will continue the shower potential for Monday.

Increased ridging and an incoming surface high will result in drier
conditions for Monday night through most of the rest of the period,
though some guidance does bring some showers back into the region
for mid-week.

Temperatures will be well above normal for Sunday with highs in the
low 80s to near 90. Temperatures cool behind the passing cold front
to the mid 70s to low 80s for Monday before warming again for
Tuesday & Wednesday back to the low to upper 80s.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
Mainly VFR flight conditions through this evening. Showers and
storms before 03z (11 PM) will produce localized MVFR or lower
conditions at times. Storms will mainly develop along and inland
of lake breeze circulations, with a lower risk at KBUF/KIAG/KART
than at KROC and KART.

Mainly VFR late tonight, but there is a risk of fog in the
Southern Tier river valleys.

On Thursday, mainly VFR again outside of showers and
thunderstorms. These will develop early afternoon and last
through the evening hours. Areal coverage a bit more than today,
with a risk of heavy rain and gusty winds.

Outlook...

Thursday night...VFR except areas of IFR or lower in areas of
fog. Also a chance of thunderstorms.
Friday and Saturday...Mainly VFR, but a chance for mainly
afternoon and evening thunderstorms inland from the lakes.
Sunday...VFR/MVFR. Showers and thunderstorms likely.
Monday...Mainly VFR, but a chance for afternoon and evening
thunderstorms inland from the lakes.

&&

.MARINE...
A generally quiet period is expected for the lower Great Lakes
through the rest of the week and into the weekend as a large
upper-level ridge remains across the eastern CONUS, resulting
in a lighter surface flow. Only concern will be in the
afternoon and early evening hours this week as daily isolated to
scattered thunderstorms could produce higher wind gusts and
waves.

&&

.CLIMATE...
The heat will continue through Thursday. Below are record high
temperatures for our three main climate sites:

...Buffalo...

...Date.....Record Maximum (F)...Record warm Minimum (F)...

...June 19........90/2001............73/1919
...June 20........92/1995............73/2012

...Rochester...

...Date.....Record Maximum (F)...Record warm Minimum (F)...

...June 19........95/2001............72/1919
...June 20........95/1953............72/1923

...Watertown...

...Date.....Record Maximum (F)...Record warm Minimum (F)...

...June 19........91/2007............70/1949
...June 20........90/1971............71/2012

Temperature records for Buffalo and Rochester date back to 1871.
Temperature records for Watertown date back to 1949.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 8 PM EDT Thursday for NYZ001>008-010>014-
     019>021-085.
MARINE...None.

&&

SYNOPSIS...Apffel/TMA
NEAR TERM...Apffel/RSH
SHORT TERM...SW
LONG TERM...SW
AVIATION...Apffel/RSH
MARINE...Apffel/TMA
CLIMATE...Thomas/TMA
Hazardous weather outlook, Jun 19, 4:45 AM EDT, 18 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
445 AM EDT Wed Jun 19 2024

NYZ019-085-200845-
Chautauqua-Southern Erie-
445 AM EDT Wed Jun 19 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Thunderstorms may produce locally heavy rainfall and flash flooding
late this afternoon and evening. Isolated severe thunderstorms with
damaging winds are also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms and heavy rainfall
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-020-021-200845-
Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
445 AM EDT Wed Jun 19 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Thunderstorms may produce locally heavy rainfall and flash flooding
late this afternoon and evening. Isolated severe thunderstorms with
damaging winds are also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a slight risk for severe thunderstorms along with the
potential for locally heavy rainfall Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>008-010-011-200845-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-
445 AM EDT Wed Jun 19 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms this afternoon and
evening. Damaging wind gusts are the primary hazard.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-042>045-062>065-SLZ022-024-200845-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
445 AM EDT Wed Jun 19 2024

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms this afternoon and
evening. Damaging wind gusts are the primary hazard.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-200845-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
445 AM EDT Wed Jun 19 2024

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms this afternoon and
evening. Damaging wind gusts are the primary hazard.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 19, 9:49 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Buffalo NY
949 PM EDT Wed Jun 19 2024

NYZ013-200215-
Livingston NY-
949 PM EDT Wed Jun 19 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIVINGSTON COUNTY
THROUGH 1015 PM EDT...

At 949 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dansville, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dansville, Conesus, Groveland, Springwater, and Sonyea.

This includes Interstate 390 between exits 4 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4261 7793 4279 7775 4259 7750 4258 7753
      4258 7766 4253 7766 4253 7772
TIME...MOT...LOC 0149Z 225DEG 9KT 4259 7776

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Jun 19, 10:19 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1019 PM EDT Wed Jun 19 2024

NYZ020-021-200300-
Cattaraugus NY-Allegany NY-
1019 PM EDT Wed Jun 19 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CATTARAUGUS AND
SOUTHWESTERN ALLEGANY COUNTIES THROUGH 1100 PM EDT...

At 1018 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Olean, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Olean, Allegany, Cuba, St. Bonaventure, Weston Mills, Hinsdale,
Friendship, Portville, Belmont, Richburg, Rock City Park, Haskell
Flats, West Clarksville, and Black Creek.

This includes Interstate 86 between exits 24 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4200 7846 4208 7857 4240 7822 4220 7795
      4200 7834
TIME...MOT...LOC 0218Z 225DEG 17KT 4208 7842

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mitchell
Special weather statement, Jun 19, 10:22 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1022 PM EDT Wed Jun 19 2024

NYZ013-021-200300-
Allegany NY-Livingston NY-
1022 PM EDT Wed Jun 19 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LIVINGSTON AND
NORTHEASTERN ALLEGANY COUNTIES THROUGH 1100 PM EDT...

At 1022 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Belfast, or 14 miles south of Letchworth State
Park, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Nunda, Canaseraga, Birdsall, Short Tract, Swain, and Dalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4242 7810 4260 7792 4247 7772 4246 7773
      4239 7773 4231 7795
TIME...MOT...LOC 0222Z 232DEG 8KT 4243 7795

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mitchell

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:49 PM EDTSpecial Weather StatementBUFLivingston26 min
Jun 19, 10:13 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario62 min
Jun 19, 10:19 PM EDTSpecial Weather StatementBUFAllegany41 min
Jun 19, 10:22 PM EDTSpecial Weather StatementBUFAllegany38 min
Jun 19, 10:30 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus60 min
Jun 19, 10:45 PM EDTFlash Flood WarningBUFCattaraugus4 hr
Jun 19, 10:55 PM EDTSpecial Weather StatementBUFSeneca35 min
Jun 19, 11:02 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston58 min
Jun 19, 11:03 PM EDTFlash Flood WarningBUFAllegany4 hr
Jun 19, 11:08 PM EDTSevere Thunderstorm WarningBUFOntario52 min
Jun 19, 11:50 PM EDTFlash Flood WarningBUFOntario3 hr
Jun 19, 11:56 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne52 min
Jun 20, 12:57 AM EDTSpecial Weather StatementBUFLewis48 min
Jun 20, 1:28 AM EDTSpecial Marine WarningBUF62 min
Jun 20, 1:51 AM EDTSpecial Weather StatementBUFOswego39 min
Jun 20, 2:42 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego42 min
Jun 20, 2:51 AM EDTSpecial Marine WarningBUF54 min
Jun 20, 3:35 AM EDTSpecial Weather StatementBUFNiagara55 min
Jun 20, 3:52 AM EDTSpecial Marine WarningBUF53 min
Jun 20, 5:30 AM EDTSpecial Weather StatementBUFWayne60 min
Jun 20, 5:04 PM EDTSpecial Marine WarningBUF86 min
Jun 20, 5:25 PM EDTSpecial Weather StatementBUFJefferson65 min
Jun 20, 6:53 PM EDTSpecial Marine WarningBUF86 min

Nearby

Flash Flood Warnings in New York, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.